MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAL
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer reported via phone call compromised force sensor system alarm on the insulin pump.Customer¿s blood glucose level was unknown.Troubleshooting for the prime rewind was performed.Customer advised they were unable to rewind and when they attempted to prime the insulin pump all of the insulin was pushed out.Customer advised the drive support cap was flush.Customer advised during the seating of the force the sensor did not detect the reservoir.Customer was advised to discontinue use of the device and revert to a backup plan.Customer was advised that the device would be replaced and agreed to return the product for analysis.
 
Additional Manufacturer Narrative
Findings: pump passed the displacement test.Unit received compromised forced sensor alarm during the basic occlusion test due to loose/protruded drive support disk.Unable to perform the unexpected alarm error test, prime test, excessive no delivery test and occlusion test due to compromised forced sensor alarm.Pump received with normal operating current.Pump passed self test.Pump passed off no power test.Pump received with minor scratched lcd window, cracked case at the display window corners, cracked at the reservoir tube window corners, cracked belt clip slot, missing end cap sticker and cracked reservoir tube lip.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6787048
Report Number2032227-2017-36049
Device Sequence Number1852683
Product Code OYC
UDI-Device Identifier00613994312624
UDI-Public(01)00613994312624
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAL
Device Catalogue NumberMMT-522NAL
Device Lot NumberA3522NALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Initial Date Received by Manufacturer 07/16/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight150